No CrossRef data available.
Article contents
A NOTE ON OPEN BOOK EMBEDDINGS OF
$3$-MANIFOLDS IN
$\boldsymbol {S}^5$
Part of:
Differential topology
Published online by Cambridge University Press: 04 October 2021
Abstract
In this note, we show that given a closed connected oriented
$3$
-manifold M, there exists a knot K in M such that the manifold
$M'$
obtained from M by performing an integer surgery admits an open book decomposition which embeds into the trivial open book of the
$5$
-sphere
$S^5.$
MSC classification
Primary:
57R40: Embeddings
- Type
- Research Article
- Information
- Copyright
- © 2021 Australian Mathematical Publishing Association Inc.
References
Alexander, J., ‘A lemma on systems of knotted curves’, Proc. Natl. Acad. Sci. USA 9 (1923), 93–95.CrossRefGoogle ScholarPubMed
Etnyre, J., ‘Lectures on open book decompositions and contact structures’, in: Floer Homology, Gauge Theory, and Low Dimensional Topology, Clay Mathematics Proceedings, 5 (American Mathematical Society, Providence, RI, 2006), 103–141.Google Scholar
Ghanwat, A., Pandit, S. and A, Selvakumar, ‘Open book embeddings of closed non-orientable
$3$
-manifolds’, Rocky Mountain J. Math. 49(4) (2019), 1143–1168.CrossRefGoogle Scholar
![](https://static.cambridge.org/binary/version/id/urn:cambridge.org:id:binary:20230130122306748-0221:S0004972721000745:S0004972721000745_inline351.png?pub-status=live)
Giroux, E., ‘Géométrie de contact: de la dimension trois vers les dimensions supérieures’, Proc. ICM, Beijing, 2 (Higher Ed. Press, Beijing, 2002), 405–414.Google Scholar
Hirose, S. and Yasuhara, A., ‘Surfaces in
$4$
-manifolds and their mapping class groups’, Topology 47 (2008), 41–50.CrossRefGoogle Scholar
![](https://static.cambridge.org/binary/version/id/urn:cambridge.org:id:binary:20230130122306748-0221:S0004972721000745:S0004972721000745_inline352.png?pub-status=live)
Humphries, S., ‘Generators for the mapping class group’, in: Topology of Low Dimensional Manifolds, Lecture Notes in Mathematics, 722 (ed. Fenn, R.) (Springer, Berlin, 1979), 44–47.CrossRefGoogle Scholar
Johnson, D., ‘The structure of the Torelli group I: a finite set of generators for
$\mathcal{J}$
’, Ann. of Math. (2) 118 (1983), 423–442.CrossRefGoogle Scholar
![](https://static.cambridge.org/binary/version/id/urn:cambridge.org:id:binary:20230130122306748-0221:S0004972721000745:S0004972721000745_inline353.png?pub-status=live)
Myers, R., ‘Open book decompositions of
$3$
-manifolds’, Proc. Amer. Math. Soc. 72(2) (1978), 397–402.CrossRefGoogle Scholar
![](https://static.cambridge.org/binary/version/id/urn:cambridge.org:id:binary:20230130122306748-0221:S0004972721000745:S0004972721000745_inline354.png?pub-status=live)
Pancholi, D., Pandit, S. and Saha, K., ‘Embeddings of
$3$
-manifolds via open books’, Preprint, 2018.Google Scholar
![](https://static.cambridge.org/binary/version/id/urn:cambridge.org:id:binary:20230130122306748-0221:S0004972721000745:S0004972721000745_inline355.png?pub-status=live)
Pandit, S. and A, Selvakumar, ‘Embeddings of
$4$
-manifolds in
${S}^4\ {\tilde{\times}}\ {S}^2$
’, Preprint.Google Scholar
![](https://static.cambridge.org/binary/version/id/urn:cambridge.org:id:binary:20230130122306748-0221:S0004972721000745:S0004972721000745_inline356.png?pub-status=live)
![](https://static.cambridge.org/binary/version/id/urn:cambridge.org:id:binary:20230130122306748-0221:S0004972721000745:S0004972721000745_inline357.png?pub-status=live)
Thurston, W. and Winkelnkemper, H., ‘On the existence of contact forms’, Proc. Amer. Math. Soc. 52 (1975), 345–347.CrossRefGoogle Scholar